MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.5MM/2.8MM WIRE SLEEVE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.5MM/2.8MM WIRE SLEEVE; MISC ORTHO SURGICAL INSTR
Model Number 312.08
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part: 312.08, lot: 3121840, manufacturing site: (b)(4), release to warehouse date: march 26 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Visual inspection: the 8.5mm/2.8mm wire sleeve was received showing the teeth of the distal tip bent outwards.The tips/edges of the teeth are bent outwards.Due to the deformation, the wire sleeve may not securely sit into bone.Dimensional inspection: dimensional inspection of the distal tip could not be conducted due to post manufacturing damage.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.8.5mm/2.8mm wire sleeve.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the 8.5mm/2.8mm wire sleeve as the tips/edges of the teeth are bent outwards.Due to the deformation, the wire sleeve may not securely sit into bone.No definitive root cause could be determined.It is possible that the wire sleeve encountered unintended/excessive forces, dense bone, and/or rough handling during device use.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a wire sleeve from a headless compression screw loaner set was found to be unfit for surgical use during a routine inspection.There was no patient and procedure impact reported.Upon manufacturer receipt and investigation the device was found to be bend.This complaint involves one (1) 8.5mm/2.8mm wire sleeve.This report is 1 of 1 for (b)(4).

Brand Name
8.5MM/2.8MM WIRE SLEEVE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9158396
Report Number2939274-2019-61211
Device Sequence Number2230397
Product Code LHX
UDI-Device Identifier10886982187581
UDI-Public(01)10886982187581
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.08
Device Catalogue Number312.08
Device Lot Number3121840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1